Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Having trouble with pain patches

Hi everyone! Just wondering if any one has had trouble with pain patches ( Fentanyl 25 mcgs) sticking to you or staying on? I have lost them down the drain in the shower, stuck together by morning etc.... especially since it has been hot outside or it falls off who knows where I can't provide the proof that they haven't been sticking well to me. I started to tape them on the sides with limited success. Only thing is I'm afraid to tell pain management. I wonder if it would be a bad thing to ask for something much less a pain in the butt?


  • SavageSavage United StatesPosts: 5,476
    I use the patches, on and off, as I alternate every year or so to maintain effectiveness.

    I use tegaderm over the patch.
    I called the patch company about how they were not sticking and they sent me free supply of tegadrem and told me when I ran out, to let them know and they would send more, free of charge.

    You mentioned the hot weather. That not only loosened the patch for me, but I found the heat to release too much of the medication into my system.
    Spine-Health Moderator
    Please read my medical history at: Medical History

  • Or overly hot showers, and avoid exposing yourself and the patch to heat. It releases the medication far too quickly.
    There are patches called tegaderm, or nexcare that are bioclusive dressings used in hospitals over iv sites that cover the patch, and help it stick.

  • dilaurodilauro ConnecticutPosts: 9,865
    edited 07/19/2015 - 10:47 AM
    methods is
    savage said:

    I use tegaderm over the patch.
    I've used that with all sorts of patches.... Lidoderm, Butrans, etc.... That holds it in place through showers, hot weather, working outside, etc.

    I would also try contacting your doctor to let them know that the patches were coming off. At least this way you have told them... You are not asking for more, but let them take the lead in seeing how they can help you.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I've been on 50mcg for almost 4 years, haven't had a problem, ....but... For showers and swiming I add tape to the top and bottom, works great. Also too, when I put them on, I hold my hand over it for a minute or so (vs the 30 seconds listed in the brochure that comes with it). Second important point, where are you putting them? Me, I put them on my rib cage just above the bottom rib, as there is less bending or movement of the skin there!

    A friend of mine on here had a problem like yours no matter where he put his and what he did was let the Pharmacist know about his sticking (lack of) problem, and they switched brands which solved it for him. Hope some or all of this is of help. Take care!!! :-)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • This has been a problem for me as well. Even with Tegaderm! I have the best luck with Mallinkrodt generic matrix patches (some months I cant get them though). I am fortunate to be prescribed 15 patches a month - so that in case one falls off and sticks to itself or is otherwise irretrievable, I can "make do" by wearing a couple of my other patches for a full 3 days instead of the 2 days as prescribed. It isn't pleasant, as I metabolize the Febtanyl quickly and begin to feel withdrawal symptoms on the 3rd day, but they are mild compared to having no patch on at all.

    My doctor knows I do this. There isn't really a mechanism for providing extra patch coverage in the way they write prescriptions - ie, instructions to apply 1 patch every 48 hours must result in dispensing a quantity of 15, not 16 or 17 "just in case." Even if he could do that, my insurance would not pay for it.

    I don't necessarily know that all doctors would approve if this if they knew about it, though. If I had thought my doctor was likely to be upset or scandalized by this information, I would have kept it to myself.
Sign In or Register to comment.